Welcome to August and welcome to STEVENS JOHNSON AWARENESS month, a time to educate and increase awareness of Stevens Johnson Syndrome.
I am a survivor of this and until I contracted it in hospital in the early weeks post Liver Transplant, was totally unaware of this condition.
Stevens-Johnson syndrome is a rare, serious disorder of your skin and mucous membranes. It's usually a reaction to a medication or an infection. Often, Stevens-Johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters. Then the top layer of the affected skin dies and sheds.
Stevens-Johnson syndrome is a medical emergency that usually requires hospitalization. Treatment focuses on eliminating the underlying cause, controlling symptoms and minimizing complications.
Recovery after Stevens-Johnson syndrome can take weeks to months, depending on the severity of your condition. If it was caused by a medication, you'll need to permanently avoid that drug and others closely related to it.
My recovery from this was due to the incredible nursing staff at Flinders Medical Centre who cared for me in the most amazing way.
Please learn about this condition.
Love and hugs,